Alert archive / Indiana / Tornado Warnings in 2014
Tornado Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jul 1, 2014, 12:36 AM EDT for 4 counties in Indiana. It was in force for 24 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 12:36 AM EDT (04:36 UTC)
- Expired
- Jul 1, 2014, 1:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:40 AM EDT | TORNADO | 2 Wnw Plymouth, IN | NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO WITH MAXIMUM WINDS OF 80 MPH THAT HAD A PATH LENGTH OF 1.3 MILES FROM 2 WNW OF PLYMOUTH TO 1 N OF PLYMOUTH. EXTENSIVE TREE DAMAGE OCCURRED WITH SOME STRUCTURAL DAMAGE TO BUILDINGS. |
| Jul 1, 12:41 AM EDT | TORNADO | 2 Ne Plymouth, IN | NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WINDS OF 95 MPH THAT HAD A PATH LENGTH OF 0.2 MILES. SEVERE TREE DAMAGE AND CONSIDERABLE STRUCTURE DAMAGE TO A HOME OCCURRED. A GARAGE WAS DESTROYED FROM A LARGE UPROOTED TREE. NEARBY BARN BUILDING WAS SH |
| Jul 1, 12:47 AM EDT | TSTM WND DMG | La Paz, IN | REPORTS OF MULTIPLE TREES DOWN AS WELL AS POWER LINES THROUGHOUT THE COUNTY. |
| Jul 1, 12:52 AM EDT | TSTM WND DMG | Bremen, IN | TREES DOWN AND ONE POWER POLE PARTIALLY DOWN IN BREMEN. TIME ESTIMATED FROM RADAR. |
| Jul 1, 1:00 AM EDT | TSTM WND GST 73 | Wakarusa, IN | BETWEEN NAPPANEE AND WAKARUSA WEST OF SR 19. 6 TO 8 INCH DIAMETER LIMBS AND UTILITY LINES DOWN. CORN CROP LAYED OVER |
| Jul 1, 1:06 AM EDT | TORNADO | 2 S Gravelton, IN | DAMAGE FOUND CONSISTENT WITH A EF0 TORNADO. TOUCHDOWN WEST OF MILFORD. SIGNIFICANT DAMAGE TO A STORAGE SHED AND BARN. CROP DAMAGE IN AREA. MAX WINDS 80 MPH. LENGTH 1.9 MILES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3809 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 27.2
The text
As transmitted, in the capitals the NWS used until 2016.
579
WFUS53 KIWX 010436
TORIWX
INC039-085-099-141-010500-
/O.NEW.KIWX.TO.W.0006.140701T0436Z-140701T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 100 AM EDT
* AT 1235 AM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING
TORNADOES THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED
ALONG A LINE EXTENDING FROM NORTH LIBERTY TO WALKERTON TO 5 MILES
SOUTHEAST OF KOONTZ LAKE...AND MOVING EAST AT 60 MPH.
HAZARD...TORNADO AND.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THESE DANGEROUS STORMS WILL BE NEAR...
GULIVOIRE PARK AND LAKEVILLE AROUND 1245 AM EDT.
BREMEN AROUND 1250 AM EDT.
WAKARUSA AND NAPPANEE AROUND 1255 AM EDT.
DUNLAP AROUND 100 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE WOODS...INWOOD...
WOODLAND...WYATT...LOCKE...JIMTOWN...SOUTHWEST...FORAKER...GRAVELTON
AND HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4169 8589 4154 8586 4132 8588 4132 8646
4145 8645 4161 8647
TIME...MOT...LOC 0436Z 258DEG 50KT 4152 8642 4145 8639
4136 8641
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JBALL2 follow-up statements
546
WFUS53 KIWX 010439 CCA
TORIWX
INC039-085-099-141-010500-
/O.COR.KIWX.TO.W.0006.140701T0436Z-140701T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 100 AM EDT
* AT 1235 AM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING
TORNADOES THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED
ALONG A LINE EXTENDING FROM NORTH LIBERTY TO WALKERTON TO 5 MILES
SOUTHEAST OF KOONTZ LAKE...AND MOVING EAST AT 60 MPH.
HAZARD...TORNADO AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THESE DANGEROUS STORMS WILL BE NEAR...
GULIVOIRE PARK AND LAKEVILLE AROUND 1245 AM EDT.
BREMEN AROUND 1250 AM EDT.
WAKARUSA AND NAPPANEE AROUND 1255 AM EDT.
DUNLAP AROUND 100 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE WOODS...INWOOD...
WOODLAND...WYATT...LOCKE...JIMTOWN...SOUTHWEST...FORAKER...GRAVELTON
AND HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4169 8589 4154 8586 4132 8588 4132 8646
4145 8645 4161 8647
TIME...MOT...LOC 0436Z 258DEG 50KT 4152 8642 4145 8639
4136 8641
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JBALL336
WWUS53 KIWX 010451
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 AM EDT TUE JUL 1 2014
INC039-085-099-141-010500-
/O.CON.KIWX.TO.W.0006.000000T0000Z-140701T0500Z/
ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO IN-
1251 AM EDT TUE JUL 1 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN KOSCIUSKO...
NORTHEASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH AND WESTERN ELKHART
COUNTIES UNTIL 100 AM EDT...
AT 1248 AM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM LAKEVILLE TO BREMEN TO 5 MILES SOUTHWEST OF BREMEN...
AND MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THESE DANGEROUS STORMS WILL BE NEAR...
NAPPANEE AND WAKARUSA AROUND 100 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GRAVELTON...SOUTHWEST...
FORAKER AND HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4146 8627 4163 8630 4169 8589 4154 8586
4132 8588 4132 8625
TIME...MOT...LOC 0451Z 266DEG 44KT 4151 8617 4147 8613
4138 8615
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JBALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 30, 5:18 PM EDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 5:18 PM EDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 PM EDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 350 PM EDT MON JUN 30 2014 A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO. && .UPDATE... ISSUED AT 516 PM EDT MON JUN 30 2014 WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET. ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT EWD EXTRAPOLATION OF SEVERE BOW ECHO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT. BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION. FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED... ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS AGAIN A POSSIBILITY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING. DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY) ISSUED AT 112 PM EDT MON JUN 30 2014 MVFR STRATUS DECK LINGERING OVER NRN INDIANA EARLY THIS AFT... BUT SHOULD MIX OUT OVER THE NEXT COUPLE OF HOURS. REST OF THE AFTN SHOULD BE VFR WITH JUST A SLIGHT CHC OF TSTMS DEVELOPING OVER THE AREA... TOO LOW TO MENTION IN TAFS. MCS OVER IA IS EXPECTED TO MAINTAIN ITSELF INTO NRN INDIANA TONIGHT... IMPACTING SBN AROUND 03Z AND FWA AROUND 05Z. POTENTIAL FOR SVR WIND GUSTS WITH THIS LINE. SOME MVFR STRATUS EXPECTED BEHIND THIS LINE LATE TONIGHT... BUT SHOULD MIX OUT FAIRLY QUICKLY TUE MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR INZ003. MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ043-046. && UPDATE...T SYNOPSIS...JT SHORT TERM...JT LONG TERM...BENTLEY AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EDT MON JUN 30 2014 INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS 503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-011000- STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 30, 10:23 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT MON JUN 30 2014
INZ005-006-MIZ079-010315-
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
1023 PM EDT MON JUN 30 2014
...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH...NORTHWESTERN
LAGRANGE AND NORTHEASTERN ELKHART COUNTIES...
AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CONSTANTINE...OR 8 MILES
EAST OF SIMONTON LAKE...MOVING NORTHEAST AT 40 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
THREE RIVERS...
STURGIS...
CONSTANTINE AND WHITE PIGEON...
CENTREVILLE...
COLON...
COREY LAKE...CLEAR LAKE AND SCOTT...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 103
AND 123.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4208 8531 4176 8530 4168 8577 4179 8577
4180 8576 4194 8576
TIME...MOT...LOC 0223Z 241DEG 36KT 4179 8580
JBALLLocal storm report, Jun 30, 10:34 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 SE DOWAGIAC 41.96N 86.08W
06/30/2014 CASS MI BROADCAST MEDIA
REPORTS OF TREES DOWN BLOCKING SOME STREETS
&&
FISHERLocal storm report, Jun 30, 10:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
06/30/2014 BERRIEN MI PUBLIC
REPORTS OF BRANCHES DOWN
&&
FISHERLocal storm report, Jun 30, 10:44 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND DMG FISH LAKE 41.57N 86.55W
06/30/2014 LA PORTE IN PUBLIC
DOWNED POWER LINES REPORTED
&&
FISHERLocal storm report, Jun 30, 11:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 PM EDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG W SOUTH BEND 41.68N 86.25W
06/30/2014 ST. JOSEPH IN 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN ON WEST SIDE OF
SOUTH BEND IN THE EDISON ROAD AREA.
&&
FISHERLocal storm report, Jul 1, 12:33 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND GST BUCHANAN 41.83N 86.36W
07/01/2014 M58 MPH BERRIEN MI TRAINED SPOTTER
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jun 30, 9:23 PM EDT | Special Marine Warning | IWX | 37 min | |
| Jun 30, 9:46 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 44 min |
| Jun 30, 10:22 PM EDT | Special Marine Warning | IWX | 113 min | |
| Jun 30, 11:57 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jul 1, 12:04 AM EDT | Tornado Warning | IWX | LaPorte, Starke | 26 min |
| Jul 1, 12:10 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 35 min |
| Jul 1, 12:16 AM EDT | Special Marine Warning | IWX | 44 min | |
| Jul 1, 12:16 AM EDT | Tornado Warning | IWX | Pulaski | 29 min |
| Jul 1, 12:18 AM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph, Starke | 27 min |
| Jul 1, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Miami, Pulaski, Starke | 45 min |
| Jul 1, 12:34 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 26 min |
| Jul 1, 12:59 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko | 31 min |
| Jul 1, 1:00 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 45 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 43 min |
| Jul 1, 1:17 AM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 28 min |
| Jul 1, 1:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Whitley | 26 min |
| Jul 1, 1:28 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash, Wells | 47 min |
| Jul 1, 1:36 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 54 min |
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 46 min |
| Jul 1, 1:50 AM EDT | Tornado Warning | IWX | Allen | 25 min |
| Jul 1, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 44 min |
| Jul 1, 2:08 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 37 min |
| Jul 1, 2:34 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 26 min |
Nearby
Tornado Warnings in Indiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.